MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO PROVENA CATHETER, 5F TL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO PROVENA CATHETER, 5F TL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a ruptured picc was inconclusive because of the nature of the returned sample.The product returned for evaluation was two photographs depicting a 5fr t/l powerpicc solo provena.The depicted portion of the device included the molded joint and the extension tubes.A portion of catheter shaft was visible in the first photograph.Fluid residue was observed within the extension tubes and the markings were partially worn.Neither leakage nor extension tubing damage were clearly discernible during inspection of the submitted photographs; however, the depicted device could not be thoroughly examined or functionally tested.Consequently this complaint is inconclusive at this time.A lot history review (lhr) of reds4306 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that picc ruptured near the external grey lumen near the hub during flushing.

Brand Name
POWERPICC SOLO PROVENA CATHETER, 5F TL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9627039
Report Number3006260740-2020-00286
Device Sequence Number418118
Product Code LJS
UDI-Device Identifier00801741161162
UDI-Public(01)00801741161162
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000291C
Device Lot NumberREDS4306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2020
Initial Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1